Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 6, NWS Gray, ME

June 8, 20196 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 8, 2019, 2:41 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 8, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2019, 2:41 AM EDT (06:41 UTC)
In effect from
Jun 8, 2019, 8:00 AM EDT
Expired
Jun 8, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WHUS41 KGYX 080641
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
241 AM EDT Sat Jun 8 2019

...THE DANGERS OF COLD WATER...

.Sunshine, along with warm temperatures will bring many people
out to engage in outdoor activities on and near the ocean. It is
important however to remember that the ocean is still very cold.
Water temperatures in the lower 50s are dangerous and can be
deadly for those unprotected or unprepared for the conditions.


MEZ023>028-NHZ014-090000-
/O.NEW.KGYX.BH.S.0006.190608T1200Z-190609T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
241 AM EDT Sat Jun 8 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from 8 AM EDT this morning through
this evening.

* TIMING...From 8 AM EDT this morning through this evening.

* Location...The Midcoast and Southwest coast of Maine as well as
  the New Hampshire Seacoast.

* Beach Hazard...The warm air temperatures in the upper 60s to mid
  70s may cause people to underestimate the dangers of the cold
  water temperatures which are currently only in the low to mid
  50s.

* Winds...North 5 to 10 mph, becoming south in the afternoon.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 12:30 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 8, 12:30 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1230 AM EDT Sat Jun 8 2019

.SYNOPSIS...
A cold front will drop south across the forecast area this
evening. High pressure will build in from the west tonight and
will crest over the area on Saturday. High pressure will shift
offshore Saturday night and Sunday and will hold offshore on
Monday. A slow moving cold front will approach from the west
Monday night and will cross the region on Tuesday bringing rain
and possibly a couple of thunderstorms to the region. High
pressure will build in behind the front Tuesday night and
Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1225 AM...showers have exited the region and expecting it to be
dry the rest of the night. Could see some fog in the ern zones
where it rained, but will be limited, otherwise should see Tds
come down with temps as direr air works in, so not thinking fog
in these areas, except in a few sheltered vlys.

Update...Showers are weakening at this hour as strongest forcing
peels off to the E. Will keep PoP near 50 percent for W central
ME and around Penobscot Bay...but otherwise a dry night expected
from here on out.

Previous discussion...A cold front is making its way south this
afternoon and will move off the coast during the early morning
hours Saturday. A few showers will develop late this afternoon
and evening with some gusty winds possible as the lower levels
are quite dry. Showers will be mostly confined to northern
Somerset and northern Franklin counties. An isolated
thunderstorm is also possible although I have not included the
mention of thunder in the forecast. Another cool night with
temperatures dropping into the 40s most everywhere except
southern New Hampshire where the lower 50s will be the minimum.
Some upper 30s possible in the mountain valleys. Some patchy
valley fog may form particularly in the Connecticut River
valley.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Saturday we can expect lots of sun and mild temperatures as high
pressure builds overhead. A seabreeze will develop Saturday
afternoon. Saturday some clouds may move in over the northern
portions of the forecast area as a warm front moves north into
southern Canada.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The main focus in the extended are two weather systems that
could bring some more substantial rainfall to ME and NH as the
pattern amplifies once again. Until then, deep layer ridging
will keep our weather fair and really quite beautiful Sunday and
Monday with sunshine and highs in the 70s Sunday and even some
lower 80s come Monday.

An amplifying short wave trough over the Great Lakes early
Monday night will move northeastward through Tuesday. PWAT
values will increase ahead of the trough and attendant cold
front. Forcing for ascent will maximize later Monday night and
Tuesday morning allowing for rain, possibly locally heavy. A
couple of rumbles of thunder possible as well, especially across
southern zones.

Thereafter, high pressure builds in for Tuesday night and
Wednesday which means a return to fair weather. Various 12z
models indicate there is a good chance of seeing another
substantial rain event around Thursday as another short wave
trough amplifies while moving eastward out of the Great lake and
Ohio Valley region.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Brief IFR is possible at HIE and LEB early Saturday
morning otherwise VFR.

Long Term...Sunday through Monday evening. MVFR/IFR ceilings
developing Monday night and persisting through Tuesday in rain
and low clouds.

&&

.MARINE...
Short Term...Should be quite on the waters through Sunday
morning.

Long Term...Small craft conditions are a good possibility
Tuesday in association with a cold front.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Cempa
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 7, 3:14 PM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
314 PM EDT Fri Jun 7 2019

MEZ007>009-012>014-018>022-NHZ001>013-015-081915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
314 PM EDT Fri Jun 7 2019

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Warm daytime temperatures today through Sunday may cause people to
underestimate the dangers of cold water temperatures which are
currently in the 50s in the regions lakes and rivers.

Cold water temperatures can quickly cause hypothermia to anyone
immersed in the water. When the water temperature is below 60
degrees, the average submerged person could loose dexterity within
minutes and be unable to accomplish simple tasks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-081915-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
314 PM EDT Fri Jun 7 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Warm daytime temperatures today Through Sunday may cause people to
underestimate the dangers of cold water temperatures which range
from the upper 40s to middle 50s along the coast.

Cold water temperatures can quickly cause hypothermia to anyone
immersed in the water. When the water temperature is below 60
degrees, the average submerged person could loose dexterity within
minutes and be unable to accomplish simple tasks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-081915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
314 PM EDT Fri Jun 7 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.